Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
|raereeser - Tue Apr 01, 2008 9:21 pm||
I was taking klonopin for my anxiety. My nurse said it was making me worse! She took me off the klonopin and has now put me on Abilify. I just read online that a common side effect of Abilify is ANXIETY! Is there a drug that is safe to take along with abilify? My nurse has just gone out of town, but I can talk to someone else about getting medication, would Xanax be okay to take with it and would it work better than the klonopin? PLEASE help me ASAP!!!!
|Dr. E. Seigle - Tue Apr 08, 2008 3:45 pm||
Abilify will generally be beneficial for anxiety, though it can also be a side effect. This is common for anti-anxiety medications, that occasionally they have increased anxiety as a side effect. Xanax has the potential complication of being short-acting, causing anxiety quickly as it wears off. It is also difficult to be taken off of it, with a withdrawal syndrome being common. I would consider going with your provider's recommendation if you trust him, or getting a second opinion. If you try the Abilify, and it happens to cause anxiety, then your provider might switch medications. Good luck!
-Eliot Seigle MD
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.